Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

June 21, 2014Sharkey County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 21, 2014, 2:21 PM CDT for Sharkey County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 2:21 PM CDT (19:21 UTC)
Expired
Jun 21, 2014, 2:50 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS84 KJAN 211921
SPSJAN
MSZ041-211950-
SHARKEY MS-
221 PM CDT SAT JUN 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF ROLLING FORK AT 221
PM CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN SOUTHERN SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3294 9091 3287 9072 3282 9076 3281 9070
      3279 9071 3276 9069 3276 9073 3272 9074
      3269 9067 3267 9069 3269 9071 3266 9072
      3266 9082 3276 9096 3284 9097
TIME...MOT...LOC 1921Z 300DEG 7KT 3282 9087

$$

JA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:52 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 21, 1:52 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT SAT JUN 21 2014

.SHORT TERM...A MORE ACTIVE DAY FOR STORMS IS IN PROGRESS DUE TO
THE LESSENING INFLUENCE OF MID LEVEL HIGH PRESSURE. THIS ACTIVITY
WHILE A LITTLE MORE ORGANIZED THAN FRIDAY IS STILL RATHER SCATTERED
AND WILL POSE ONLY A SMALL SEVERE RISK. THE STORMS SHOULD LAST WELL INTO
THE EVENING AND LIKELY DISSIPATE BY AROUND MIDNIGHT.

AN ACTIVE CONVECTIVE DAY IS EXPECTED ON SUNDAY AS THE RIDGE WILL BE REPLACED
BY A WEAK TROF IN THE MID LEVELS OF THE ATMOSPHERE. THIS SHOULD LEAD
TO MORE WIDESPRED AND ORGANIZED STORMS FROM LATE MORNING INTO THE
EVENING HOURS. DESPITE THE INCREASED ORGANIZATION...FLOW THROUGHOUT
THE ATMOSPHERE WILL BE WEAK LIMITING THE STRENGTH OF THE STORMS.
LOCALLY HEAVY RAIN WILL BE POSSIBLE DUE TO THE SLOW MOTION AND AROUND
2 INCH PRECIPITABLE WATER VALUES. POPS WILL RANGE FROM HIGH CHANCE TO
LIKELY ON SUNDAY.

EXPECT MONDAY TO BE LESS ACTIVE THAN SUNDAY BUT TO CONTINUE TO
FEATURE SCATTERED AFTERNOON STORMS AS A BROAD MID LEVEL TROF REMAINS
IN PLACE ACROSS THE REGION.  /SW/

.LONG TERM...TUESDAY THROUGH SATURDAY...IT SHOULD BE A BIT MORE OF AN
ACTIVE WEEK ACROSS THE REGION AS COMPARED TO THIS PAST WEEK. HIGH
PRESSURE WILL NOT BE OCCUPYING OUR WEATHER BUT WE WILL INSTEAD BE
LOCATED UNDER GENERAL TROUGHING WITH SOME DISTURBANCES MOVING ACROSS
THE REGION. THIS WILL BRING GREATER COVERAGE OF CONVECTION THROUGH
THE EARLY TO MIDDLE PORTIONS OF THE WORK WEEK. WITH PW VALUES AROUND
1.9-2 INCHES...HEAVY AND EFFICIENT RAINFALL WILL OCCUR. THERE WILL BE
THE POTENTIAL FOR STRONG TO SEVERE STORMS ALMOST EVERY DAY AS COOL
500MB TEMPS WILL LEAD TO VERTICAL TOTALS AROUND 25-27C AND SBCAPES
WILL BE SUFFICIENT AOA 3000 J/KG...ESPECIALLY IF WE CAN REACH INTO
THE LOWER 90S. TEMPERATURES THROUGH THE PERIOD WILL GENERALLY BE IN
THE LOWER 90S TO START OFF BUT CLOUDS...RAIN AND WET GROUNDS WILL
LIKELY IMPACT HIGHS SLIGHTLY INTO THE MIDDLE/UPPER 80S FOR THE REST
OF THE WEEK. OVERNIGHT LOWS WONT PROVIDE MUCH RELIEF WITH READINGS
EXPECTED TO BE IN THE 70S AND PERHAPS SOME UPPER 60S. /28/

&&

.AVIATION...HRRR FORECAST VERIFYING WELL AT THE MOMENT WITH QUITE A
BIT OF CONVECTION AROUND. MOST TAF SITES WILL BE IMPACTED WITH
MAINLY VICINTY THUNDERSTORMS...BUT KJAN/KHKS/KHBG MAY ACTUALLY HAVE
SOME THUNDERSTORMS WITH BRIEF IFR RESTRICTIONS TO VISIBILITY. THE
CONVECTIVE POTENTIAL WILL LINGER ONCE AGAIN UNTIL AROUND 02Z WITH
MVFR VISIBILITY RESTRICTIONS IN FOG DEVELOPING THEREAFTER...
ESPECIALLY IN AREAS THAT SEE RAIN TODAY./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  91  71  93 /  22  56  49  45
MERIDIAN      70  91  70  91 /  24  72  69  42
VICKSBURG     70  91  68  93 /  16  45  33  39
HATTIESBURG   72  92  72  91 /  23  56  36  28
NATCHEZ       71  89  70  90 /  21  42  19  18
GREENVILLE    73  92  71  92 /  22  52  37  31
GREENWOOD     71  92  70  91 /  28  60  53  39

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 21, 4:53 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CDT SAT JUN 21 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
453 AM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

19

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 21, 12:45 PM CDT, 1 hour 36 minutes before
MSZ042-043-047-048-211815-
WARREN MS-MADISON MS-HINDS MS-YAZOO MS-
1245 PM CDT SAT JUN 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT SAT JUN 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER PHOENIX AT 1246 PM CDT...
MOVING EAST AT 10 MPH.

PEOPLE IN SOUTH CENTRAL YAZOO...NORTH CENTRAL HINDS...WEST CENTRAL
MADISON AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3266 9032 3244 9038 3253 9069 3270 9064
TIME...MOT...LOC 1746Z 284DEG 8KT 3259 9056

GRG
Special weather statement, Jun 21, 1:48 PM CDT, 33 minutes before
MSZ048-049-211920-
RANKIN MS-HINDS MS-
148 PM CDT SAT JUN 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT SAT JUN 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 148 PM CDT...MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3236 9012 3215 9021 3227 9049 3243 9041
TIME...MOT...LOC 1848Z 291DEG 7KT 3232 9035

GRG
Special weather statement, Jun 21, 2:13 PM CDT, 8 minutes before
MSZ043-048>050-211945-
SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
213 PM CDT SAT JUN 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT SAT JUN 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FANNIN AT 213 PM CDT...MOVING
SOUTHEAST AT 10 MPH.

PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON...
NORTHERN RANKIN AND WEST CENTRAL SCOTT COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3245 8970 3224 8982 3238 9010 3254 9001
TIME...MOT...LOC 1913Z 295DEG 8KT 3242 8995

GRG
Special weather statement, Jun 21, 2:17 PM CDT, 4 minutes before
MSZ049-055-211945-
SIMPSON MS-RANKIN MS-
217 PM CDT SAT JUN 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SAT JUN 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF MENDENHALL AT 217 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME SOUTH CENTRAL RANKIN AND CENTRAL SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3192 9008 3207 8996 3193 8968 3177 8982
      3177 8987
TIME...MOT...LOC 1917Z 305DEG 8KT 3194 8993

GRG
Special weather statement, Jun 21, 2:21 PM CDT, 0 minutes before
MSZ041-211950-
SHARKEY MS-
221 PM CDT SAT JUN 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF ROLLING FORK AT 221
PM CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN SOUTHERN SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3294 9091 3287 9072 3282 9076 3281 9070
      3279 9071 3276 9069 3276 9073 3272 9074
      3269 9067 3267 9069 3269 9071 3266 9072
      3266 9082 3276 9096 3284 9097
TIME...MOT...LOC 1921Z 300DEG 7KT 3282 9087

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:39 PM CDTSpecial Weather StatementJANCovington31 min
Jun 21, 12:45 PM CDTSpecial Weather StatementJANYazoo30 min
Jun 21, 1:06 PM CDTSevere Thunderstorm WarningJANYazoo14 min
Jun 21, 1:48 PM CDTSpecial Weather StatementJANHinds32 min
Jun 21, 1:58 PM CDTSevere Thunderstorm WarningJANHinds, Rankin21 min
Jun 21, 2:13 PM CDTSpecial Weather StatementJANRankin32 min
Jun 21, 2:17 PM CDTSpecial Weather StatementJANSimpson28 min
Jun 21, 2:32 PM CDTSpecial Weather StatementJANScott33 min
Jun 21, 2:38 PM CDTSevere Thunderstorm WarningJANScott30 min
Jun 21, 2:55 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds23 min
Jun 21, 2:57 PM CDTSpecial Weather StatementJANSimpson33 min
Jun 21, 3:06 PM CDTSpecial Weather StatementJANSimpson29 min
Jun 21, 3:23 PM CDTSpecial Weather StatementJANLawrence32 min
Jun 21, 3:27 PM CDTSpecial Weather StatementJANJefferson Davis28 min
Jun 21, 4:05 PM CDTSpecial Weather StatementJANLauderdale30 min
Jun 21, 4:57 PM CDTSpecial Weather StatementJANClaiborne33 min
Jun 21, 5:12 PM CDTSpecial Weather StatementJANAttala28 min
Jun 21, 6:18 PM CDTSpecial Weather StatementJANNeshoba32 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.